Mom claims birth control pill left her with yellow skin, severe liver damage

A mother in the U.K. claims doctors don’t expect her liver to fully recover until the end of the year after the daily contraceptive she was taking allegedly landed her in the hospital for two weeks. Laura Hutchinson, 27, has reportedly lacked the energy to leave her bed for the last four months after she made the decision to switch from an injectable contraceptive to an oral one, SWNS reported.

Hutchinson told the news agency she had been receiving the contraceptive Depo Provera via injection, but wanted to switch to an oral contraceptive as she and her partner were thinking about trying to get pregnant. The mom of one claims she was then given Rigevidon, which quickly began affecting her liver.

'THANK YOU, JESUS': NURSING STUDENTS SAVE MAN'S LIFE AFTER HE COLLAPSED AT THE GYM

The pill has come under fire before, with a Change.org petition calling to ban it once receiving over 27,000 signatures. The product’s packaging lists common side effects that may affect 1 in 10 women taking the pill to be mood swings, altered sexual desire, nervousness, vaginitis, abdominal pain, breast pain, acne, irregular bleeding and other reactions that are commonly listed with oral contraceptives.

It says up to 1 in 100 women may experience uncommon symptoms like changes in appetite, elevated blood pressure, abdominal cramps, bloating, chloasma, excessive hair growth, hair loss, and altered blood fates. It warns that up to 1 in 1,000 people taking the pill may experience rare side effects such as severe allergic reaction, glucose intolerance, eye irritation, yellowing of the skin, and other skin conditions.

Hutchinson claims she has been left with horrible scarring after her itchiness caused her to scratch until she bled. 

Hutchinson claims she has been left with horrible scarring after her itchiness caused her to scratch until she bled.  (SWNS)

Very rare side effects, which are estimated to impact up to 1 in 10,000 people taking the pill, may experience benign or malignant tumor of the liver, aggravation of immune system disease, exacerbation of chorea, aggravation or porphyria, inflammation of the optic nerve, inflammation of pancreas, gallbladder disease, blood disorder or blood clots.

PORN ADDICTION: WHY AMERICANS ARE IN MORE DANGER THAN EVER

Hutchinson said her symptoms began with tiredness about a month after beginning the pill, but quickly advanced to itchy palms and feet. She said she was itching her hands so intensely that they began to bleed, and she realized she was urinating frequently. Her co-workers also began commenting on her yellow coloring.

“I was becoming worse and worse so I decided enough was enough and went to the doctor,” she told SWNS.

She spent 11 days in the hospital, but doctors couldn’t figure out what was happening. A blood test revealed she had extremely high levels of bilirubin, and a later biopsy revealed liver damage allegedly attributed to Rigevidon.

“I’ve just not be able to do a lot since coming home,” she told SWNS. “I’m housebound as I’m just so tired and I’m yellow. I was so scared as you don’t think this would happen to you. The pill basically caused my liver to fail.”

Hutchinson said she now is one of the voices calling for the pill to be banned.

CLICK HERE TO GET THE FOX NEWS APP

“I just want others to learn from what I’ve been through so they don’t blindly go on this pill,” she told SWNS. “It needs to be banned.”